• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Increase self harm when starting meds

G

george81

Well-known member
Joined
Aug 21, 2019
Messages
123
Location
UK
I know there's a risk of increased self harm when starting on antidepressants, I've definitely had an increase in self harm since starting on citalopram 3 weeks ago. Anyone had similar experiences? x
 
lyesander

lyesander

ACCOUNT CLOSED
Joined
Jul 4, 2020
Messages
156
Location
USA
I had a lot of suicidal thoughts while on Prozac. They didn't go away until I switched to a different medication. I would consult your doctor. An increase in self harm while starting a new medication is definitely cause for concern, it may be you're still adjusting, but it's worth letting them know.
 
G

george81

Well-known member
Joined
Aug 21, 2019
Messages
123
Location
UK
Thank you for your kind reply. I'm waiting for my doctor to phone me for a review on how I'm getting on with citalopram, she should've phoned last week but hopefully in the next few days she will and I'll let her know. I'm willing to stick it out for the 6 week mark with these but I'm conscious of my increase self harm. Please take care x
 
Top